Kidney transplant patients are at risk of contrast-induced nephropathy. CT scan with contrast is a very common imaging test. Our objective is to study the incidence of acute kidney injury in kidney allograft patients who are made a CT scan with contrast.Materials and Methods
Retrospective longitudinal study which includes patients with kidney transplant and a CT scan with hypoosmolar contrast, made between 2014 and 2016. All of the subjects received prophylaxis with saline solution, at a volume of 500-1000 ml depending on whether they had cardiology diseases or not respectively. Kidney function was analysed 5-7 days after the imaging test was made. Acute kidney injury was defined as an elevation in creatinine levels ≥ 0,3 mg/dl within 48 hours since the contrast was administered or as an increase of 150% from baseline values in 7 days not attributable to other causes.Results
4 in 61 patients had contrast-induced nephropathy (6.1%). This entity was more frequent in patients who were diagnosed of renal artery stenosis (p 0.027) and in those taking anticalcineurinics associated with a higher body mass index (p 0.043). 3 of 4 patients recovered their kidney function to previous baseline values. There was no association between contrast-induced nephropathy and diuretics, angiotensin-converting enzyme inhibitors, angiotensin II receptor blockers or consumption or levels of anticalcineurinics. None of the subjects who were taking mTOR inhibitors developed this nephropathy. Also, no correlation was described in relation to ischemic heart disease, diabetes, peripheral artery disease, baseline creatinine or proteinuria.Conclusions
with the administered prophylaxis, the incidence of hypoosmolar contrast-induced nephropathy in our population was lower than previously described (6.1%). 75% of acute kidney injuries were reversible. These results suggest that the risk of contrast-induced nephropathy is low in kidney transplant patients with prophylaxis, except for those in which renal artery stenosis is suspected or in the ones who take anticalcineurinics and have a higher body mass index.